Medical questions & health advice by board certified doctors
"Is this a Staph Infection?"
She has me on Solodyn 65mgs, aczone in the morning, and a retinoid at night. Is this right for staph? I've never has acne before this and I'm 29 yrs old.
The three medications that you are using are all medications that are generally used to treat acne, and they are very effective for this. From your question, it sounds to me that you recently saw a dermatologist who put you on these treatments. What I suggest is that you talk to that doctor again as soon as possible, so that she can clarify for you exactly why you are taking these medications. It is important to clarify this because the treatments for acne and frank staph infections of the skin are different; staph infections are more aggressive, and they require stronger medications in most cases. Sometimes a bad case of acne can become super infected with the staph bacteria, and this can result in a worsening appearance and the need for stronger treatments. What I would suggest, therefore, is that you have your dermatologist look again at your skin to help you figure out what is going on. Make sure to let them know if you think you have noticed any change in your skin's appearance with the medications they prescribed, as that information will help them decide what to do next. Contact your dermatologist as soon as you can!
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.